Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I am 47 years old and I am having occasional problems with sleep. Actually, I cannot fall asleep for several hours and even then I wake up very easily. So, you might guess how tired I feel. I have been prescribed with Diphenhydramine and since it was not working I've been taking higher doses. Shouldn't that help?

Loading...

Well, it might, but it is not recommendable at all. I mean, you do realize that sleep inducing drugs (and great majority of all drugs) should be taken as ordered, not more or less. Higher doses might increase the risk of side effects, and believe me you really don't need that beside your existing problem. If the drug is not effective, change it!
Reply

Loading...

I definitely would NOT recommend this. Diphenhydramine (which is available over the counter most places as Benadryl) is a powerful antihistamine and an overdose is serious business. This medication can drastically increase your blood pressure and depress your breathing at high doses, and can potentially cause heart attacks and death.

Why don't you go back to your doctor and tell him it doesn't work, and maybe he'll prescribe you something better (diphen isn't a particularly potent sedative). Until then, take the dosage he prescribed. I assume it's 50 mg? Taking more than this is dangerous.
Reply

Loading...

Diphenhydramine is a 1h blocker. At high does (around 500-800mg) it becomes a dilireant, (IE makes you see things that arnt there). I have seen people use 150 mg as sleep aids in studies. As a normal person not in a sleep study. Just remeber, everyone acts and reacts to drugs in differant ways. The best thing to do is to take drugs as your told to, but unless you eat the entire bottle of Diphenhydramine at once you prolly wont die. I am not a doctor or anyone in the medical field, i just know my drugs
Reply

Loading...

very old post but to OP



try smoking weed
Reply

Loading...

Guest wrote:

lyndsey wrote:

Hi, I am 47 years old and I am having occasional problems with sleep. Actually, I cannot fall asleep for several hours and even then I wake up very easily. So, you might guess how tired I feel. I have been prescribed with Diphenhydramine and since it was not working I've been taking higher doses. Shouldn't that help?



very old post but to OP

try smoking weed




I second that! At least weed won't leeve you feeling hungover or with a drugged feeling the next morning :D :!: .
Reply

Loading...

I second that! At least weed won't leeve you feeling hungover or with a drugged feeling the next morning :D :!: .



If you have to take drug test for your job, it would be better to ask your doc for some Ambien. Diphenhydramine is almost worthless for sleep.
Reply

Loading...

Eh, I used to take 300mg to help me sleep(it really works well at that level).
Reply

Loading...

Haha I take 300 mg to trip balls when I can't get ahold of anything else =P
Reply

Loading...

i am taking probably about 175mg a night to go to sleep and i often wonder about the problems that it can be causing within my body and if it can kill me because i take it on an almost daily basis for the last few years. i was taking allergy medication that had it in it but then switched to PM's instead because I could buy them cheaper but i recently started taking something without the Tylenol part in it and now only take the sleep aide itself...i hate the way that Tylenol makes me feel when it take it, like i feel sick cause it is wayyyy too much anyhow. i don't know how dangerous it is to take them but can it destroy my gull bladder or body in some way?? what do you guys think??

Patty
Reply

Loading...

Hi Lyndsey i'm also a female who takes diphenhydramine. And I started with the recommened dose. But I took more and all that happens is I get very drowsy, how much are you taking ?  ***this post is edited by moderator *** ***
private e-mails not allowed***
Please read our Terms of Use

Reply

Loading...

well im 15 6foot and about 195 pounds and the most i have ever took was 12 and i thought i saw a dancing tree on tv what alot of people dont know is that diphenhydramine will get you high ad make you feel euphoric which means really relaxed and good anywhere from 6 benadryl and up gets me high alot of people say it just makes you sleepy but if that were true i would want to get sleepy alot more because to be honest it makes me feel pretty good i cant even explain it you know that feelin you get when your on a rollercoaster and it drops down it kind of feels like that but alot stronger depending on how much you take i have never really hada bad experience with it but the worst things that happened were shortness of breath ad my heart beat really fast thats the only bad thing its ever gave me but then again i have a high tolerence for it where im so use to it so it dont hurt me to take high doses even though its bad for me but as long as you dont take high doses every single night you should be just fine but then again everybodies bodies are different
Reply

Loading...

Hi you say your taking 12 at time ?. I do that from time to time but I wake up feeling very groggy how about you ?
Reply

Loading...

Hi lyndsey how much Diphenhydramine are you taking i'm also taking more than i'm supposed to take care
Reply

Loading...

tikrik wrote:

Quote:

well im 15 6foot and about 195 pounds and the most i have ever took was 12 and i thought i saw a dancing tree on tv what alot of people dont know is that diphenhydramine will get you high ad make you feel euphoric which means really relaxed and good anywhere from 6 benadryl and up gets me high alot of people say it just makes you sleepy but if that were true i would want to get sleepy alot more because to be honest it makes me feel pretty good i cant even explain it you know that feelin you get when your on a rollercoaster and it drops down it kind of feels like that but alot stronger depending on how much you take i have never really hada bad experience with it but the worst things that happened were shortness of breath ad my heart beat really fast thats the only bad thing its ever gave me but then again i have a high tolerence for it where im so use to it so it dont hurt me to take high doses even though its bad for me but as long as you dont take high doses every single night you should be just fine but then again everybodies bodies are different


Hi you say your taking 12 at time ?. I do that from time to time but I wake up feeling very groggy how about you ?


Ive took up to 300mg, ive never got anything more than a few audio things and extreme short term memory loss and crazy dreams, personally im afraid to take too much as ive looked up all the side effects and they go on and on, worst thing id say about this drug is the next morning after its like a chemical hangover and your tolerance for this stuff builds up fast
Reply

Loading...